Ugh so I am confused and frustrated. I am fairly new to MAV - about 2 months deep.
Dr’s started me on propranolol (60 mgs TR) 2 weeks ago. I have been having pins and needles side effects, crazy dreams, etc. Have not found much of a change with MAV symptoms except I think it’s helped with head pressure. When I try to bump up to 80 TR, my MAV symptoms have worsened along with the side effects being much more intense (numbness, tingling, also anxiety and chest pressure and nausea).
So the doc says, ok we can now change to Amlodipine.
Why this drug? It seems most people on here are on Verapamil or Ami, or then other ssris or anti-consultants. Is it really wise to give up on the beta-blocker already? I know some say it always gets worse before it gets better. Others say they see improvement almost immediately once they find the drug that really works for them.
And to go on something so few seem to try on here (there are like 3 posts on Amlodipine)? Maybe the ones who tried it are successful so not spending time on the forum.
My doctors are supposed to be some of the best, based at MEEI. But to me it seems like they really are just shooting in the dark, and I start to worry they are even getting money for picking certain drugs for me to try? Is it bc they have less side effects? Have none of these 100+ drugs actually proven more successful for certain MAV side effects than others (and for the most part doesn’t everyone just want the vertigo/instability gone more than pain if present?!). I swear the doctors don’t get it. I need a dr who has MAV… sigh…
Cranky and dizzy and frustrated how much a crapshoot this seems in every miserable way!!